MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US CORAIL AMT CASE COMPLETE; HIP INSTRUMENTS : INSTRUMENT CASES

DEPUY ORTHOPAEDICS INC US CORAIL AMT CASE COMPLETE; HIP INSTRUMENTS : INSTRUMENT CASES
Catalog Number 266599000
Medical Device Problem Codes Crack (1135); Peeled/Delaminated (1454); Detachment of Device or Device Component (2907); Material Deformation (2976); Naturally Worn (2988)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that patient underwent total hip replacement on (b)(6) 2024.The lids and insert were all cracked.There was no patient consequence.There was no surgical delay.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary it was reported that the lids and insert were all cracked.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed that the corail amt case complete had the following damage distributed on its overall surface and specific components such as the lid, tray and base of device: a) the overall case kit had worn patterns; b) the lid had cracks where the latch assembles and the following components appear to be missing (one (1) latch assembly and two (2) metal lift bails); c) the tray had cracked portions, near the silicone brackets and one (1) silicone bracket is missing; d) lastly, on the case base, the metal brackets had its coating peeling off.The observed conditions were identified as end of life indicators; damages consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.With information provided, a potential cause for the missing components was not established.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the corail amt case complete would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
CORAIL AMT CASE COMPLETE
Common Device Name
HIP INSTRUMENTS : INSTRUMENT CASES
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20480871
Report Number1818910-2024-21836
Device Sequence Number18244208
Product Code FSM
UDI-Device Identifier10603295150015
UDI-Public(01)10603295150015(10)PG1601208
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number266599000
Device Lot NumberPG1601208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale